Restylane silk swelling? (Photo)

Hi! I got restylane silk lip augmentation yesterday and the remainder injected at the nasolabial fold. Overnight, my friend and I awoke to extremely swollen lips. I've been icing and using ibuprofen. Our doctor has recommended a course of steroids but I feel that's premature given how recently we had the procedure. It hasn't been 24 hours yet. Do you think I need steroids? I'd rather not.

Doctor Answers 12

Restylane Silk for lips

It is usual to have swelling for several days after lip injections with Restylane Silk.  You do not require steroids.


Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Lip filler swelling

This is not extreme enough for me to order steroids. It will usually last 2 days. Sleeping on more than one pillow helps prevent this. Ice won't help this and I think it might lead to more swelling. Perhaps antihistamines help, ibuprofen doesn't help 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip filler

Lip fillers will cause swelling and it may take several days for the swelling to subside. Best to give it some time to settle. I am not a big proponent of steroids for this specific reason.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Restylane SILK swelling

Swelling the next morning of this degree is quite usual. As you are up walking around and icing, the swelling will diminish significantly and then will continue to resolve over the course of about 48 more hours. The great thing about SILK is the soft natural feel and look once swelling is gone. 

No need for steroids. You could take some motrin as an anti inflammatory.

Best,

Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

Swelling after Lip Injections

Thank you for your question. It is normal to have swelling for 1-2 weeks after injection. Icing the area for the first day can help reduce swelling. You can take ibuprofen or Motrin to help with the inflammation. There is no need for steroids.

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 24 reviews

Swollen lips the day after Silk

Swollen lips for a day or two is not that big of a deal UNLESS you have something rather important to do that next day! For the right patients, Silk gives wonderful results, and only a small percentage (10% perhaps) of patients will have the transient swollen lip look afterwards. In my practice we find that 10mg of prednisone at the time of treatment, is very effective at preventing that annoying side effect.  We offer that preventive treatment to our patients and about half of them decide to use the prednisone at the time of treatment - we have yet to see one of those treated patients demonstrate the lip swelling. Of course, prednisone also has potential side effects, and that needs to be understood before taking prednisone as well. 

Swollen after Restylane Silk.

Thanks for this important question. The swelling level looks normal and I do not believe steroids are necessary. You should probably continue to ice, but stop massaging - with Silk massage can make you swell more. Best, Dr. ALDO :)

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 191 reviews

Swelling is typical with lip injections

I personally warn patients that they will have very swollen lips potentially.  I do not use steroids for that condition.  A day or two later, they typically subside.

Marwan R. Khalifeh, MD
Chevy Chase Plastic Surgeon
4.7 out of 5 stars 101 reviews

Swelling after Restylane Silk

Although prolonged swelling is uncommon with Restylane Silk, it does occur and can last for up to a week or so.  Usually icing the first day is helpful but after it is unlikely to be of use.  I suggest ibuprofen  several times a day and if it still is a problem after several days then perhaps a short course of cortisone orally would resolve the problem.

Stephen Mandy, MD
Miami Dermatologic Surgeon
4.3 out of 5 stars 6 reviews

Restylane Silk Swelling

Thank you for your question. Swelling is completely normal after fillers and can last for a week or so, if it does not go away and you are still concerned, make a follow up appointment with your doctor. Best, Dr. Green 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.